Maryam Shabbir, Memoona Khalid, Hafiz Muhammad Umar Farooq
Objective: The main objective of this research was to determine thrombocytopenia associated with excessive proton pump inhibitor use. Place and duration of study: This research was performed in the medical departments of Nishtar Hospital Multan from May 2019 to November 2019 for seven months. Type of study: It's an observational research analysis. Materials and methods: A total of 50 patients who used proton pump inhibitors were included in this study. Blood samples were obtained from all of these patients and sent for thrombocyte measurement to a reputable laboratory. In both these patients, duodenal ulcers were a common medical problem in the past. All the patients had already used NSAIDs. Data was collected on a proforma pre-designed. Many of the patients received informed consent. The approval of the Ethical Committee was approved. Results: Data analysis of these 50 patients was performed, showing that there is a small declining trend in neutrophils and white blood cells. Because patients used no other drug except for a single dose of heparin that was administered prophylactically, which may be the source of thrombocytopenia, it was recommended that the proton pump inhibitor be stopped. The number of drug platelets increased to 99 x 103/mm3 within two days of keeping them. At that time, non-specific gastritis was seen in the upper GI endoscopy. Infections of H.pylori are negative during biopsies. Conclusion: Our research showed that the cause of thrombocytopenia might be proton pump inhibitors.